Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 563, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2011, 6:20 PM CDT for Kemper County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2011, 6:20 PM CDT (23:20 UTC)
- Expired
- Jul 12, 2011, 6:59 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Kemper County, MS
The radar
The Columbus AFB radar (KGWX), 128 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
638
WUUS54 KJAN 122320
SVRJAN
MSC069-130015-
/O.NEW.KJAN.SV.W.0563.110712T2320Z-110713T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF PRESTON...
* UNTIL 715 PM CDT
* AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF ELECTRIC
MILLS MOVING WEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
GROVE...BLUFF SPRINGS...BLACKWATER...LIBERTY AND DE KALB
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3261 8838 3262 8881 3289 8887 3293 8871
3293 8844 3272 8837
TIME...MOT...LOC 2320Z 073DEG 6KT 3282 8856
$$
BK1 follow-up statement
781
WWUS54 KJAN 122359
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
659 PM CDT TUE JUL 12 2011
MSC069-130010-
/O.CAN.KJAN.SV.W.0563.000000T0000Z-110713T0015Z/
KEMPER MS-
659 PM CDT TUE JUL 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR KEMPER COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3261 8838 3262 8881 3289 8887 3293 8871
3293 8844 3272 8837
TIME...MOT...LOC 0000Z 073DEG 6KT 3280 8864
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:07 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 12, 3:07 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT TUE JUL 12 2011
.DISCUSSION...AFTERNOON CONVECTION HAS GOTTEN A SLIGHTLY EARLIER
START THAN WHAT WE HAVE SEEN PREV...ALSO THE CELLS HAVE EXHIBITED
MORE INTENSITY EARLIER AS WELL. THIS MAKES SENSE AS THE ENVIRONMENT
IS VERY UNSTABLE WITH SBCAPE ~4000 J/KG. LAPSE RATES ARE A BIT TAME
AND THAT WILL LIKELY KEEP THINGS FROM GETTING TOO MUCH OUT OF HAND.
HOWEVER...DCAPE IS RATHER HIGH WITH 1000-1200 J/KG AND CONVECTION
OCCURRING WITH SFC TEMPS 98-100 DEGREES. THE RESULTING LOW LEVEL
LAPSE RATES ARE APPROACHING 9 C/KM AND ALL THIS SUPPORTS STORMS WITH
RATHER GUSTY WINDS IN THE 50-65 MPH RANGE. EXPECT SEVERAL STRONG
STORMS TODAY WITH A HANDFUL OF BRIEFLY SVR STORMS CONTAINING DMG
WIND GUSTS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS THAT COULD TOTAL
A QUICK 1-2 INCHES.
FOR THIS EVENING...LOOK FOR THE CONVECTION TO WANE BETWEEN 7-9 PM.
FOR NOW...WILL FOLLOW THE GFS GUID POPS WHICH INDICATE ROUGHLY 20%
AREA WIDE. OVERNIGHT LOWS LOOK TO FOLLOW PERSISTENCE AND FALL INTO
THE MID 70S. GUID SEEMS TO HANDLE THIS WELL AND WILL FOLLOW.
FOR WED...BEFORE CONVECTION DEVELOPS...HEAT/HUMIDITY WILL BE THE
INITIAL FOCUS. BASED OFF THE ORIENTATION OF THE BOUNDARY LAYER FLOW
AND VALUES OF THE LOW LEVEL TEMPS...SEE NO REASON WHY THE N HALF OF
THE CWA WILL NOT HIT THE 98-100 DEGREE MARK AGAIN. LOW LEVEL
MOISTURE WILL AGAIN BE VERY HIGH AND THE RESULTING HEAT INDEX (HI)
WILL LIKELY PEAK AROUND 110 DEGREES. AS A RESULT...HAVE EXTENDED THE
HEAT ADV FOR THE N HALF OF THE AREA INTO WED. THE SOUTHERN AREAS ARE
MORE OF A CHALLENGE. THIS AREA IS EXPECTED TO GET MORE WORKED OVER
THIS AFTERNOON WITH STORMS AND ONCE AGAIN HAVE BETTER PRECIP
POTENTIAL ON WED. THIS SHOULD KEEP READINGS FROM GETTING TOO
HOT...BUT AS HAS BEEN THE CASE TODAY...IT HAS HEATED UP SO
QUICKLY...AND WHEN COMBINED WITH THE RH...HI'S GET ABV 105 FAIRLY
EARLY. THE PLAN IS TO LEAVE THE S HALF OUT OF THE HEAT ADV AS ANY
AREA THAT HITS CRITERIA MAY ONLY DO SO FOR A SHORT PERIOD.
AS FOR PRECIP POTENTIAL ACROSS THE AREA WED...THE UPPER RIDGE BREAKS
DOWN FURTHER AND THE AREA WILL HAVE 30DM LOWER MID LEVEL HGHTS.
ADDITIONALLY...MODELS INDICATE A GENERAL MID LEVEL SHEAR AXIS LEFT
OVER THAT WILL LIKELY CONTAIN SEVERAL WEAK DISTURBANCES. COMBINE
THIS WITH 2.2 IN PWATS AND PRECIP CHANCES LOOK TO BE BETTER THAN
WHAT WE HAVE TODAY. SIMILAR STUFF EXISTS ON THU AS FAVORABLE UPPER
SUPPORT WILL EXIST...ALONG WITH DEEP MOISTURE TO KEEP THE ABV AVG
PRECIP POTENTIAL GOING. ACTUALLY...THE EURO SUGGESTS THU WILL BE THE
BEST DAY FOR OVERALL COVERAGE OF STORMS. AS FAR AS POPS ARE
CONCERNED...THE GFS HAS CONTINUED ITS STRANGE WORKINGS AND HITTING
THE POPS HARDEST DURING THE OVERNIGHT PERIODS. I DON'T BUY THIS AND
WILL CONTINUE TO RAISE POPS FOR THE DAY PERIOD (AFTERNOON) AND LOWER
THE OVERNIGHT PERIODS.
THERE WILL BE A RISK FOR STRONG/SVR STORMS WED/THU AS THERE SHOULD
CONTINUE TO BE A DECENT CHANCE EACH DAY AS SFC TEMP/DEWPTS COMBOS
WILL LIKELY SUPPORT 3500-4000 J/KG OF SBCAPE. OVERALL LAPSE RATES
WILL NOT BE REAL IMPRESSIVE...BUT SOME OF THE GUID IS INDICATING
THAT THE N HALF WILL HAVE THE POTENTIAL FOR SOME STEEPER LAPSE RATES
WED AFTERNOON. AT THIS TIME...THAT AREA LOOKS TO HAVE THE BEST RISK
FOR STRONG/SVR STORMS TOMORROW AFTN. DMG WINDS WILL THE MAIN RISK
ALONG WITH FREQUENT LIGHTING AND BRIEF HEAVY PRECIP. WE WILL HAVE TO
WATCH THE SLOW MOVING STORMS FOR LOCALLY HEAVY PRECIP...A QUICK 1-3
INCHES COULD OCCUR. /CME/
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE DAY HOWEVER
BRIEF MVFR AND IFR VIS RESTRICTIONS COULD CERTAINLY BE POSSIBLE AS
WE PROGRESS THROUGH THE AFTERNOON WITH THE ONGOING SHOWERS AND
THUNDERSTORM ACTIVITY. IT WILL BE POSSIBLE FOR VIS TO BE REDUCED
DOWN TO 1SM AT TIMES IN HEAVIEST DOWNPOURS BUT ACTUAL CIGS SHOULD
REMAIN ABOVE 3 KFT. STORMS WILL BE CAPABLE OF STRONG WINDS OF
40-65 MPH AND SOME SMALL HAIL. STORM TOPS COULD REACH UPWARDS OF 35
TO 45 KFT. SHOWERS AND STORMS WILL DISSIPATE THIS EVENING AS VFR
CONDITIONS WILL PREVAIL ONCE AGAIN BEFORE SOME PATCHY GROUND FOG
REDUCES VIS DOWN TO 4-5 SM IN AREAS THAT RECEIVE RAIN TODAY. /ALLEN/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 97 75 96 / 17 52 21 59
MERIDIAN 74 96 73 96 / 19 47 21 61
VICKSBURG 74 98 73 96 / 15 52 23 54
HATTIESBURG 75 97 76 97 / 23 58 24 62
NATCHEZ 74 93 74 94 / 22 58 23 57
GREENVILLE 77 99 76 97 / 17 39 23 44
GREENWOOD 75 98 74 95 / 18 41 23 49
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MSZ018-019-025>028-
034>047.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
MSZ029>033.
HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
MSZ029>033.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ048>066-072>074.
LA...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR LAZ007>009-015-016-
023-025.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ024-026.
AR...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARZ074-075.
&&
CME/JAHazardous weather outlook, Jul 12, 5:05 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 505 PM CDT TUE JUL 12 2011 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>047-131830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- 505 PM CDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL MISSISSIPPI... PORTIONS OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY DANGEROUS HEAT INDEX VALUES OF 105 TO 110 WILL OCCUR ACROSS MUCH OF THE REGION THIS AFTERNOON WITH SOME AREAS ACROSS THE GOLDEN TRIANGLE REGION REACHING UP TO 115 DEGREES DURING PEAK HEATING THIS AFTERNOON. THIS WILL RESULT IN HIGH HEAT STRESS IF OUTDOORS FOR EVEN SHORT DURATIONS. CONDITIONS WILL BE SLIGHTLY COOLER TOMORROW BUT STILL HOT AS A HEAT ADVISORY WILL CONTINUE AT LEAST THROUGH WEDNESDAY EVENING. IN ADDITION TO THE HEAT...STRONG TO SEVERE PULSE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 40 TO 65 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON AND AGAIN ON WEDNESDAY. THE STRONGEST STORMS WILL EXIST BETWEEN 3-9PM TODAY AND WEDNESDAY. STORMS WILL DIMINISH IN COVERAGE AND INTENSITY TOWARDS THE LATER EVENING HOURS EACH DAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY WHEN HEAT INDICES PEAK BETWEEN 100 AND 105 DEGREES. ADDITIONALLY...A FEW STRONG TO SEVERE STORMS LOOK TO BE POSSIBLE EACH AFTERNOON THROUGH FRIDAY. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50 AND 65 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ024-026-MSZ048>066-072>074-131830- CATAHOULA-CONCORDIA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 505 PM CDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL/SOUTHERN MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND WEDNESDAY HOT AFTERNOON TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDICES BETWEEN 105 AND 110 DEGREES TODAY. OVERNIGHT LOWS TONIGHT WILL REMAIN ABOVE 75 DEGREES AT MANY LOCATIONS OFFERING LITTLE RELIEF FROM THE DAYTIME HEAT. PRECAUTIONS SHOULD BE TAKEN TO MINIMIZE EXPOSURE TO THE HEAT DURING THIS TIME. A HEAT ADVISORY IS IN EFFECT FOR THE OUTLOOK AREA THROUGH THIS EVENING AS SLIGHTLY COOLER CONDITIONS WILL EXIST WEDNESDAY. ADDITIONALLY...A FEW STRONG AND SEVERE STORMS CAN BE EXPECTED THIS AFTERNOON UNTIL 8 PM AND AGAIN ON WEDNESDAY. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50 AND 65 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY WHEN HEAT INDICES PEAK BETWEEN 100 AND 105 DEGREES. ADDITIONALLY...A FEW STRONG STORMS LOOK TO BE POSSIBLE EACH AFTERNOON THROUGH FRIDAY WITH SOME POTENTIALLY BEING SEVERE. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50 AND 60 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN/03
In the hours before
Special weather statement, Jul 12, 5:31 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT TUE JUL 12 2011
LAZ007-008-015-122300-
RICHLAND LA-MOREHOUSE LA-WEST CARROLL LA-
531 PM CDT TUE JUL 12 2011
...STRONG THUNDERSTORMS CONTINUE ACROSS NORTHEASTERN LOUISIANA...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BASTROP AT 531 PM CDT. THE STORM
WAS NEARLY STATIONARY. ANOTHER STORM WAS LOCATED OVER SOUTHERN WEST
CARROLL PARISH...AND WAS ALSO NEARLY STATIONARY.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHWESTERN WEST CARROLL...MOREHOUSE AND NORTHERN RICHLAND
PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3291 9191 3269 9140 3258 9145 3249 9154
3233 9176 3259 9194 3265 9192 3268 9197
3270 9198 3270 9202 3277 9207 3278 9206
3281 9207
TIME...MOT...LOC 2231Z 314DEG 2KT 3279 9190
DLLocal storm report, Jul 12, 5:35 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD 5 SW BROOKLYN 31.00N 89.25W
07/12/2011 FORREST MS EMERGENCY MNGR
FLOODING ON GATOR REID ROAD, JOHN MORRIS ROAD, ENTREKIN
ROAD, FAIRLY ROAD, CARNES ROAD AND SOUTH CARNES ROAD.
&&
WEBERSpecial weather statement, Jul 12, 5:53 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT TUE JUL 12 2011
MSZ046-122325-
KEMPER MS-
553 PM CDT TUE JUL 12 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTHEAST OF ELECTRIC MILLS AT 554 PM CDT...MOVING
SOUTHWEST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EASTERN KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3288 8835 3280 8835 3268 8837 3261 8844
3277 8863 3293 8839 3289 8834
TIME...MOT...LOC 2254Z 046DEG 7KT 3280 8839
BKLocal storm report, Jul 12, 5:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG BASTROP 32.77N 91.91W
07/12/2011 MOREHOUSE LA LAW ENFORCEMENT
TWO TREES AND AND SOME POWER LINES DOWN.
&&
CMESpecial weather statement, Jul 12, 5:58 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT TUE JUL 12 2011
LAZ015-122330-
RICHLAND LA-
558 PM CDT TUE JUL 12 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTH OF HOLLY RIDGE AT 559 PM CDT...MOVING WEST AT 5
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN NORTH CENTRAL RICHLAND PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3256 9177 3256 9175 3261 9172 3261 9167
3263 9165 3263 9159 3258 9159 3258 9153
3244 9153 3242 9181 3257 9181
TIME...MOT...LOC 2259Z 089DEG 4KT 3253 9164
BKSpecial weather statement, Jul 12, 6:16 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
616 PM CDT TUE JUL 12 2011
MSZ036-122345-
HOLMES MS-
616 PM CDT TUE JUL 12 2011
...STRONG THUNDERSTORM DEVELOPING OVER WESTERN HOLMES COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES EAST OF THORNTON AT 616 PM CDT...MOVING NORTHWEST AT
5 MPH.
PEOPLE IN WEST CENTRAL HOLMES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3314 9015 3300 9023 3304 9038 3305 9039
3305 9043 3308 9043 3311 9042 3309 9037
3312 9039 3313 9037 3309 9036 3310 9035
3312 9035 3314 9033 3323 9032
TIME...MOT...LOC 2316Z 114DEG 3KT 3309 9028
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:23 PM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| Jul 12, 1:11 PM CDT | Special Weather Statement | JAN | Winston | 29 min |
| Jul 12, 1:19 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Winston | 41 min |
| Jul 12, 1:36 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Jul 12, 2:03 PM CDT | Special Weather Statement | JAN | Smith | 32 min |
| Jul 12, 2:08 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Jul 12, 2:31 PM CDT | Special Weather Statement | JAN | Grenada | 19 min |
| Jul 12, 2:43 PM CDT | Special Weather Statement | JAN | Simpson | 32 min |
| Jul 12, 2:47 PM CDT | Special Weather Statement | JAN | Forrest | 18 min |
| Jul 12, 2:56 PM CDT | Special Weather Statement | JAN | Scott | 29 min |
| Jul 12, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 26 min |
| Jul 12, 3:04 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 41 min |
| Jul 12, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 49 min |
| Jul 12, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 33 min |
| Jul 12, 3:24 PM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Jul 12, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 35 min |
| Jul 12, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 38 min |
| Jul 12, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 47 min |
| Jul 12, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 65 min |
| Jul 12, 3:58 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
| Jul 12, 4:09 PM CDT | Special Weather Statement | JAN | Lauderdale | 31 min |
| Jul 12, 4:12 PM CDT | Special Weather Statement | JAN | Lauderdale | 28 min |
| Jul 12, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 49 min |
| Jul 12, 4:34 PM CDT | Special Weather Statement | JAN | Choctaw | 31 min |
| Jul 12, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 40 min |
| Jul 12, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 52 min |
| Jul 12, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw | 33 min |
| Jul 12, 4:55 PM CDT | Special Weather Statement | JAN | Copiah | 30 min |
| Jul 12, 4:59 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
| Jul 12, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 49 min |
| Jul 12, 5:29 PM CDT | Flash Flood Warning | JAN | Lawrence | 2 hr |
| Jul 12, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 35 min |
| Jul 12, 5:53 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Jul 12, 6:16 PM CDT | Special Weather Statement | JAN | Holmes | 29 min |
| Jul 12, 6:34 PM CDT | Special Weather Statement | JAN | Noxubee | 31 min |
| Jul 12, 6:57 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.